My daughter (25 years old) has a lot of neuro-psychological problems - PTSD is one of them, due to Lyme and co-infections, PANDAS. To relief some of her symptoms and for support of the brain she is taking a supplement Lithium Orotate (360 mg per day, which is 15 mg elemental Li). This is much less than the Lithium Carbonate which is a prescription medication.
In the same time her Iodine loading test (63%) showed that she needs supplementation with Iodine. She claims if she takes Iodine 0.5 mg (lugol) while she is taking Li(it may be separated during the day) she is very cold in the evening. We have read that Iodine combined with Li may suppress the Thyroid.
Please let us know your thoughts on how we can combine both supplementation with lithium and iodine as we believe that iodine could be a very important part of her getting better.
Lithium is an important trace element naturally occurring in many types of foods including grains and vegetables. Lithium Aspartate is commonly used in the natural treatment of hyperthyroidism and other thyroid diseases because it helps in the spreading of iodine evenly throughout the body. Lithium Aspartate may also affect the important brain chemical and increase their concentration. Lithium Aspartate in really low common doses evens climate and spreads and antagonises iodine then reducing hyperthyroid and bettering thyroid part mostly. Lithium and vitamin D both cut the intake of Iodide by the thyroid then giving more for the end of the system and letting iodine remain there longer. Lithium Aspartate spreads iodine more evenly in the body and regulates the brain functioning by increasing serotonin and promotes the new brain cell growth."
Iodine also have effect on the psyche. I have seen this in myself, my sons, my cats and other cases. Like anxiety, tantrums, anger, emotionality; more balanced after iodine.
"Lithium is one of the most commonly prescribed medications for bipolar disorder. It can be helpful for improving mood stability and reducing symptoms of mania. However, there are some risks and side effects that come with this medication.
A frequent side effect of lithium is weight gain. After taking lithium for a period of time, it causes changes in your metabolism. It can decrease your production of thyroid hormones, and therefore cause hypothyroidism." http://www.drtarapeyman.com/lithium-hypothyroidism
Small amounts on the order of 5 ppm in water are better than larger one-time or repeated doses. Should not be used as a drug, Should be used only as a trace mineral and in tiny amounts, the body will accumulate what it needs. Should a constant, but tiny amount, trickling into the system.